MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number ECP0112G
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer notification was issued for the encor breast biopsy probe for specific product code/lot number combinations.The affected product code/lot number combinations may be at risk of experiencing a leak between the probe and the tissue collection chamber, which could result in minimal suction,leakage, minimal or no tissue sample obtained, or an egress of fluids from the device.A central investigation was conducted as a result of an increase in complaints for leaks, suction issues, and failure to obtain samples.The central investigation included an extensive manufacturing review, risk documentation review for the three reported malfunctions, and evaluations performed on the returned devices.The investigation identified that one of the features on the trap chamber was under specified and during the implementation of a new trap chamber (dc2448) mold, one of the dimensions changed and went undetected, creating a difference between the amount of space that the seal has between the trap chamber and the front seal cap.This gap between the trap chamber and front seal cap resulted in conditions that led to a higher likelihood of leaks, suction issues, and failure to obtain samples.All reported complaints from the affected product code/lot number combinations that are possibly related to the gap between the trap chamber and front seal cap have been classified as leak, suction issues), or failure to obtain samples.This reported complaint is from an affected lot number that was reported for one of these trap chamber issues.(b)(4) , (expiry date:07/2020).
 
Event or Problem Description
It was reported that during preparation for a breast biopsy procedure, allegedly air was heard leaking from the seal of the tube collection chamber.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A customer notification was issued for the encor breast biopsy probe for specific product code/lot number combinations.The affected product code/lot number combinations may be at risk of experiencing a leak between the probe and the tissue collection chamber, which could result in minimal suction, leakage, minimal or no tissue sample obtained, or an egress of fluids from the device.A root cause investigation and field action determination was conducted as a result of an increase in complaints for leaks, suction issues, and failure to obtain samples.The investigation included an extensive manufacturing review, risk documentation review for the three reported malfunctions, and evaluations performed on the returned devices.The investigation identified that one of the features on the trap chamber was under specified and during the implementation of a new trap chamber (dc2448) mold, one of the dimensions changed and went undetected, creating a difference between the amount of space that the seal has between the trap chamber and the front seal cap.This gap between the trap chamber and front seal cap resulted in conditions that led to a higher likelihood of leaks, suction issues, and failure to obtain samples.All reported complaints from the affected product code/lot number combinations that are possibly related to the gap between the trap chamber and front seal cap have been classified as leak, suction issues), or failure to obtain samples.This reported complaint is from an affected lot number that was reported for one of these trap chamber issues.(expiration date: 07/2020), (device component code: 432).

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9321868
Report Number2020394-2019-04593
Device Sequence Number13940866
Product Code KNW
UDI-Device Identifier00801741086267
UDI-Public(01)00801741086267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECP0112G
Device Catalogue NumberECP0112G
Device Lot NumberVTCU0353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Initial Date Received by Manufacturer 10/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2211-2019¿
Patient Sequence Number1